MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I13-40
Medical Device Problem Codes Material Puncture/Hole (1504); Product Quality Problem (1506); Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, a type iiib endoleak was detected by ct during routine follow-up.The physician will continue to monitor the patient who is reportedly in good condition.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of a type iiib of the bifurcated device.The reported minimal overlap of the afx bifurcated and proximal extension devices is refuted and rather, there is a confirmed 40mm of overlap observed.The event is most likely user-related due to the oversized proximal extension (outside the treatment range) in the bifurcated device.Procedure-related harms for this event could not be determined.The final patient status was reported to be monitored until further treatment.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.
 
Event or Problem Description
Additional information received per clinical assessment confirming that the patient's proximal extension device was oversized at initial implant.In addition, clinical refuted the reported minimal overlap between the bifurcated and proximal extension devices and rather, sufficient overlap was observed.The physician continues to monitor the patient and there is currently no plan to re-intervene.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8429815
Report Number2031527-2019-00127
Device Sequence Number10812607
Product Code MIH
UDI-Device Identifier00818009010179
UDI-Public(01)00818009010179(17)170916
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2017
Device Model NumberBA25-80/I13-40
Device Lot Number1279170-015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA INFRARENAL:1252523-029; AFX-VELA INFRARENAL:1252523-029
Outcome Attributed to Adverse Event Other;
Patient Age77 YR